Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 77, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at May 19, 2018, 2:23 PM CDT for Osage County, Pawnee County, Oklahoma. It was in force for 67 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 19, 2018, 2:23 PM CDT (19:23 UTC)
- Expired
- May 19, 2018, 3:30 PM CDT
- In force
- 67 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Hail
- 1.75 in
- Wind
- 70.0 mph
Counties Osage County, OK, Pawnee County, OK
The radar
The Vance AFB radar (KVNX), 114 km from the middle of the area, began a volume at 19:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 19, 2:45 PM CDT | TSTM WND DMG | Fairfax, OK | ROOFS BLOWN OFF OR DAMAGED TO BUSINESSES, LOTS OF TREE DAMAGE, POWER LINES DOWN, DAMAGE TO HIGH SCHOOL. |
| May 19, 2:49 PM CDT | TSTM WND GST 63 | 7 Sw Burbank, OK | |
| May 19, 2:59 PM CDT | TORNADO | 12 W Pawhuska, OK | BRIEF TORNADO TOUCHDOWN ALONG HIGHWAY 60 WEST OF PAWHUSKA AND SOUTH OF FORAKER. |
| May 19, 3:06 PM CDT | TSTM WND DMG | 2 Ne Ralston, OK | REPORT OF LOTS OF TREE DAMAGE AND METAL ROOF OFF A BUILDING. |
| May 19, 3:16 PM CDT | TSTM WND DMG | Pawhuska, OK | BROKEN TREE LIMB FROM THUNDERSTORM WINDS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 22 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 7.4 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 755 J/kg
- Mixed-layer CIN
- -268 J/kg
- Mixed-layer LCL
- 1934 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 76 m²/s²
- 0-3 km storm-relative helicity
- 121 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
814
WUUS54 KTSA 191923
SVRTSA
OKC113-117-192030-
/O.NEW.KTSA.SV.W.0077.180519T1923Z-180519T2030Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tulsa OK
223 PM CDT SAT MAY 19 2018
The National Weather Service in Tulsa has issued a
* Severe Thunderstorm Warning for...
Central Osage County in northeastern Oklahoma...
Northwestern Pawnee County in northeastern Oklahoma...
* Until 330 PM CDT
* At 223 PM CDT, a severe thunderstorm was located 8 miles east of
Marland, moving northeast at 35 mph.
HAZARD...Golf ball size hail and 70 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect
considerable tree damage. Wind damage is also likely to
mobile homes, roofs, and outbuildings.
* Locations in or near the path include...
Pawhuska... Pawnee...
Hominy... Fairfax...
Shidler... Wynona...
Ralston... Burbank...
Blackburn... Skedee...
Grainola... Foraker...
Pearsonia... Sooner Lake...
Southern Kaw Lake... Webb City...
Apperson... Pershing...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare immediately for large hail and damaging winds. People outside
should move immediately to shelter inside a strong building. Stay
away from windows.
&&
LAT...LON 3700 9654 3644 9617 3625 9692 3633 9693
3634 9703 3651 9703 3653 9698 3655 9690
3658 9689 3660 9692 3658 9698 3659 9705
3668 9706 3670 9703 3668 9694 3675 9689
3674 9683 3677 9682 3678 9675 3700 9675
TIME...MOT...LOC 1923Z 239DEG 29KT 3658 9701
HAIL...1.75IN
WIND...70MPH
$$
691 follow-up statement
168
WWUS54 KTSA 192031
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
331 PM CDT SAT MAY 19 2018
OKC113-117-192040-
/O.EXP.KTSA.SV.W.0077.000000T0000Z-180519T2030Z/
Osage OK-Pawnee OK-
331 PM CDT SAT MAY 19 2018
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL OSAGE AND NORTHWESTERN
PAWNEE COUNTIES HAS EXPIRED...
The storm which prompted the warning has moved out of the area.
Therefore the warning has been allowed to expire. However large
hail and damaging winds are still possible with this thunderstorm
over eastern Osage County.
A severe thunderstorm watch remains in effect until 1000 PM CDT for
northeastern Oklahoma.
Remember, a Severe Thunderstorm Warning still remains in effect for
portions of eastern Osage County until 415 pm.
LAT...LON 3700 9654 3644 9617 3625 9692 3633 9693
3634 9703 3651 9703 3653 9698 3655 9690
3658 9689 3660 9692 3658 9698 3659 9705
3668 9706 3670 9703 3668 9694 3675 9689
3674 9683 3677 9682 3678 9675 3700 9675
TIME...MOT...LOC 2030Z 239DEG 29KT 3685 9645
$$
69What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at May 19, 12:26 PM CDT, 1 hour 57 minutes earlier.
Area forecast discussion, May 19, 12:26 PM CDT, 1 hour 57 minutes before
Area Forecast Discussion National Weather Service Tulsa OK 1226 PM CDT Sat May 19 2018 .AVIATION... CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG. Morning convection over NE OK has mostly dissipated, with attention turning to thunderstorm potential later this afternoon and especially overnight. Current indications are strong to severe storms may develop from western into north central OK as early as 21z, potentially impacting NE OK TAFS a little before 00z, with additional more widespread storms after 06z, again with main impacts focused on NE OK. A weak frontal boundary will push through parts of the area by early Sunday morning with a period of MVFR cigs likely behind it. Will also likely see MVFR conditions with thunderstorms. && .PREV DISCUSSION... /Issued 1040 AM CDT Sat May 19 2018/ DISCUSSION... Scattered elevated convection continues in narrow zone of warm advection this morning across northeast OK. Will continue to see downward trend in this activity during the next few hours, with decreasing clouds and a hot and humid afternoon. Have issued another update to freshen up morning precip chances, afternoon POP configuration looks okay for now as strong to severe storms expected to develop to our west this afternoon and move into eastern OK this evening. However, CAM solutions are trending toward earlier development of storms into northeast OK in the 21-00z time frame. PREV DISCUSSION... /Issued 621 AM CDT Sat May 19 2018/ DISCUSSION... The discussion for the 12Z TAF forecast can be found below. AVIATION... CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG. The main aviation concern will be tstorm potential tonight. The best potential will be at the NE OK sites, where a tempo group was added during the most favorable time window at each site. Prob30 groups were added at the other sites for the tail end of the period with the expectation that storms will eventually make their way to these sites thru the night. MVFR cigs are expected behind a weak boundary in the wake of the storms at the NE OK sites late in the period. Lacy PREV DISCUSSION... /Issued 349 AM CDT Sat May 19 2018/ DISCUSSION... Main concerns for this forecast focus on storm potential for today through the next several days. Early morning radar loops show the large MCS across Kansas with numerous boundaries noted across OK/TX. The main synoptic front is over north central Oklahoma, likely reinforced with gravity waves/undular bores or thunderstorm outflow. The dryline in the TX panhandle will also be a focus for convection this afternoon. For today, showers and isolated thunderstorms are possible just about anywhere due to the divergent southwest flow at upper levels. Will keep low pops for parts of northeast Oklahoma this morning where isolated showers have been persistent overnight. The main precipitation event will develop late this afternoon into tonight. The short term guidance and global models blow up a line of strong to severe storms between 4-7pm along the front in Oklahoma and the TX dryline. The airmass will be capped farther east, but the capping inversion has weakened over the past few days given the observed soundings last night at Lamont and Norman. Whatever develops west of here will move in tonight into the early morning hours on Sunday. Large hail and damaging winds will be the main severe threats tonight, in addition to training storms, which could produce locally heavy rainfall. Sunday will be noticeably cooler behind the front, with highs only in the low to mid 80s. There probably will be a good amount of remaining convective cloud cover for part of the day as well. Monday and Tuesday will be quieter, with a building upper ridge by Tuesday. Low chances for storms will persist through much of next week, though the chances for widespread severe weather are low for eastern Oklahoma/western Arkansas after tonight. && .PRELIMINARY POINT TEMPS/POPS... TUL 92 66 81 63 / 30 50 30 20 FSM 92 70 88 68 / 10 20 20 20 MLC 89 69 84 64 / 10 30 30 20 BVO 91 64 77 58 / 20 60 40 20 FYV 88 65 83 62 / 10 40 20 20 BYV 88 66 85 62 / 10 40 20 20 MKO 90 68 82 64 / 20 40 30 20 MIO 90 65 80 60 / 30 50 30 20 F10 90 68 80 63 / 20 40 40 20 HHW 89 68 86 67 / 10 20 20 20 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...None. AR...None. && SHORT TERM...14 LONG TERM....18 AVIATION.....14
Hazardous weather outlook, May 19, 1:02 PM CDT, 1 hour 21 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 102 PM CDT Sat May 19 2018 ARZ001-002-010-011-019-020-029-OKZ049-053>076-201045- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 102 PM CDT Sat May 19 2018 ...ELEVATED SEVERE STORM RISK OVER PORTIONS OF NORTHEAST OKLAHOMA THIS AFTERNOON AND EVENING... This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...Today and Tonight. TORNADO. RISK...Limited. AREA...Northwest of Interstate 44. ONSET...After 4 PM. SEVERE THUNDERSTORM. RISK...Elevated. AREA...Northeast Oklahoma into Extreme Northwest Arkansas. ONSET...After 4 PM. FLASH FLOOD. RISK...Limited. AREA...Northeast Oklahoma. ONSET...This Evening. HEAVY RAIN. RISK...Limited. AREA...Northeast Oklahoma. ONSET...This Evening. DISCUSSION... There is an elevated risk of severe thunderstorms by late this afternoon generally northwest of Interstate 44. Very large hail, damaging winds and isolated tornadoes are all possible late this afternoon and early this evening. The threat for hail and damaging winds will continue into tonight as storms eventually spread farther east. Storms are expected to develop from southwest into north central Oklahoma and southeast Kansas this afternoon. An outflow boundary from morning storms just south of the Oklahoma-Kansas border may locally enhance the severe weather potential as some chance for discrete supercell development will exist late this afternoon and evening. Storm potential will gradually spread east during the overnight as a weak frontal boundary sinks southeast into the region, though severe potential is expected to wane during this time. Locally heavy rainfall is possible if storms can train over the same areas tonight. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Activation of the Regional Spotter Network Likely. .DAYS TWO THROUGH SEVEN...Sunday through Friday. SUNDAY through FRIDAY...Thunderstorm Potential. EXTENDED DISCUSSION... Isolated to scattered storms remain possible mainly during the daytime hours Sunday thru Tuesday across western Arkansas and southeast Oklahoma. Daytime thunderstorms will be possible across all of eastern Oklahoma and western Arkansas Wednesday through Friday. While isolated severe storms can't be ruled out, a more widespread organized severe event is not expected due to weak flow aloft. weather.gov/tulsa contains additional information.
The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 19, 12:57 AM CDT | Special Weather Statement | TSA | Osage | 33 min |
| May 19, 2:44 PM CDT | Tornado Warning | TSA | Osage, Pawnee | 46 min |
| May 19, 3:15 PM CDT | Severe Thunderstorm Warning | TSA | Nowata, Osage, Rogers, Washington | 60 min |
| May 19, 4:12 PM CDT | Severe Thunderstorm Warning | TSA | Craig, Nowata | 48 min |
| May 19, 4:48 PM CDT | Special Weather Statement | TSA | Ottawa | 57 min |
| May 19, 4:58 PM CDT | Special Weather Statement | TSA | Osage, Pawnee | 62 min |
| May 19, 5:52 PM CDT | Special Weather Statement | TSA | Osage, Washington | 53 min |
| May 19, 6:03 PM CDT | Severe Thunderstorm Warning | TSA | Osage, Washington | 57 min |
| May 19, 6:08 PM CDT | Special Weather Statement | TSA | Washington | 52 min |
| May 19, 6:50 PM CDT | Special Weather Statement | TSA | Nowata | 55 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.